Alert archive / South Carolina / Special Marine Warnings in 2003
Special Marine Warning 49, NWS Charleston, SC
NWS Charleston, SC issued this special marine warning at May 25, 2003, 10:26 PM EDT. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 25, 2003, 10:26 PM EDT (02:26 UTC)
- Expired
- May 25, 2003, 11:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Charleston, SC
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special marine warning went out at May 25, 2:22 PM EDT, 8 hours 4 minutes earlier.
Area forecast discussion, May 25, 2:22 PM EDT, 8 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 222 PM EDT SUN MAY 25 2003 PUBLIC...NEXT COUPLE OF DAYS WILL BE RATHER UNSTABLE ACROSS THE FORECAST AREA. BROAD UPPER TROUGH OVERHEAD WITH SEVERAL DISTURBANCES MOVING THROUGH THE FLOW. TIME SECTIONS AND FORECAST SOUNDINGS SHOW ATMOSPHERE WILL BE QUITE MOIST THROUGH A LARGE DEPTH SO ANY THUNDERSTORMS THAT FORM WILL HAVE THE POTENTIAL TO PUT DOWN SOME LOCALLY HEAVY AMOUNTS. COLD FRONT WILL COME THROUGH LATE TUESDAY NIGHT AND EARLY WEDNESDAY WITH A RATHER DRY AIRMASS BEHIND IT. TROUGH AXIS LIFTS OUT BY WEDNESDAY EVENING BUT ANOTHER DROPS DOWN BEHIND IT AND MOVES THROUGH LATE THURSDAY NIGHT. SURFACE COLD FRONT WILL BE ASSOCIATED WITH IT BUT IT APPEARS THE MAIN AREA OF MOISTURE AND LIFT WILL STAY FAR TO OUR NORTH SO ONLY SOME CLOUDS AND A WIND SHIFT WILL ACCOMPANY IT. MARINE...WINDS HAVE SHIFTED TO SE OR S ALL AREAS THIS AFTERNOON...WITH SEAS STILL UP TO 4 FT...MAINLY IN SWELLS. ONLY STORM OF NOTE IS JUST OFFSHORE OF DARIEN AND DRIFTING ESE. WILL NEED TO KEEP WATCH THIS EVE AS SEA BREEZE CIRCULATION DECREASES AND ACTIVITY OVER LAND WILL MOVE BACK TOWARD THE ATLC WITH SYNOPTIC SW STEERING FLOW. AFTER TONIGHT...AND NOT COUNTING A RESULTANT ONSHORE WIND LATE MON...FLOW THIS FCST PERIOD WILL BE GENERALLY OFFSHORE. LOW PRES TO MOVE INTO THE SE STATES FROM THE W TONIGHT AND MON...LIFTING INTO THE MID-ATLC REGION MON NIGHT OR TUE...THEN FURTHER NE BY WED. TRAILING COLD FRONT LOOKS TO PUSH THRU LATE TUE NIGHT OR EARLY WED. CYCLONIC FLOW INITIALLY BEHIND THE FRONT WILL BRIEFLY GO ANTICYCLONIC WED NIGHT AND MAYBE THU...BEFORE GOING CYCLONIC AGAIN AHEAD OF NEXT COLD FRONT WHICH APPEARS ON TRACK FOR PASSAGE BY FRI. ONLY CONCERN OF ANY POSSIBLE FLAGS WOULD BE MON AND MON NIGHT WITH GOOD LOW LEVEL WINDS ACROSS THE AREA. MIGHT NEED SCSEC FOR CHS HARBOR AND AN OUTSIDE CHC OF SCA FOR SEAS ON SC ATLC WATERS IF SW WINDS REACH 20 KT. FOR NOW WILL PROBABLY HOLD SEAS AT 5 FT OR LESS. .CHS... GA...NONE. SC...NONE. HSA/PM
Hazardous weather outlook, May 25, 11:54 AM EDT, 10 hours 32 minutes before
GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-251800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1154 AM EDT SUN MAY 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS INLAND AREAS OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. THE SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF A LINE FROM REIDSVILLE TO RIDGELAND TO SUMMERVILLE TO JAMESTOWN. REFER TO THE LATEST SEVERE WEATHER OUTLOOK ISSUED BY THIS OFFICE FOR MORE SPECIFIC INFORMATION. .RIVER FLOODING...RIVER FLOOD WARNINGS ARE IN EFFECT FOR THE LOWER SANTEE AT JAMESTOWN...THE SAVANNAH RIVER AT CYLO AND BURTONS FERRY...THE OGEECHEE RIVER AT MIDVILLE...SCARBORO AND MIDVILLE AND THE OHOOPEE AT REIDSVILLE. REFER TO THE LATEST RIVER FLOOD STATEMENT FOR MORE SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. .SEVERE THUNDERSTORMS...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY AFTERNOON ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA. REFER TO THE LATEST DAY 2 CONVECTIVE OUTLOOK ISSUED BY THE STORM PREDICTION CENTER FOR MORE SPECIFIC INFORMATION. .RIVER FLOODING...RIVER FLOODING WILL CONTINUE ALONG THE ABOVE MENTIONED RIVERS THROUGH THE PERIOD. RISES CAN ALSO BE EXPECTED ALONG THE OHOOPEE AND EDISTO RIVERS. ADDITIONAL WARNINGS MAY BE REQUIRED. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE REQUIRED AFTER 3 PM THIS AFTERNOON. AUSTIN
In the hours before
Local storm report, May 25, 4:30 PM EDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, SC
430 PM EDT SUN MAY 25 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0425 PM SAINT GEORGE SC .75 INCH HAIL
05/25/03 DORCHESTER HAIL REPORTED ON HIGHWAY
15.REPORTED BY LAW
ENFORCEMENTLocal storm report, May 25, 6:31 PM EDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON, SC
631 PM EDT SUN MAY 25 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0629 PM FORT STEWART GA .75 INCH HAIL
05/25/03 LIBERTY REPORTED BY SPOTTER.
PMThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:49 PM EDT | Special Marine Warning | CHS | 56 min |
Nearby
Special Marine Warnings in South Carolina, 2003Every special marine warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.